Alert archive / North Carolina / Flash Flood Warnings in 2004

Flash Flood Warning 51, NWS Raleigh, NC

September 27, 2004Davidson County, Forsyth County, Guilford County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Sep 27, 2004, 11:45 PM EDT for Davidson County, Forsyth County, Guilford County, North Carolina. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 27, 2004, 11:45 PM EDT (03:45 UTC)
Expired
Sep 28, 2004, 3:45 AM EDT
In force
4 hr
Issued by
NWS Raleigh, NC
Area
Counties, with a storm outline in the text

Counties Davidson County, NC, Forsyth County, NC, Guilford County, NC

The radar

The Roanoke radar (KFCX), 127 km from the middle of the area, began a volume at 03:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.8 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2004-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 113 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2004-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
113 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
471 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KRAH 280346
FFWRAH
NCC057-067-081-280745-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1145 PM EDT MON SEP 27 2004

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA
  GUILFORD COUNTY IN CENTRAL NORTH CAROLINA
  FORSYTH COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 345 AM EDT

* AT 1142 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED    
  HEAVY RAIN OVER FORSYTH... GUILFORD AND EASTERN DAVIDSON COUNTIES. 
  THIS HEAVY RAIN BAND WAS MOVING NORTH AT 40 MPH AND WILL CONTINUE  
  TO TRAIN OVER THE SAME AREAS PRODUCING VERY HEAVY RAINFALL         
  AMOUNTS. 

* HEAVY RAIN WILL CONTINUE TO TRAIN FROM SOUTH TO NORTH ACROSS       
  FORSYTH... DAVIDSON... AND GUILFORD COUNTIES THROUGH 100 AM...
  WITH ADDITIONAL HEAVY RAIN DEVELOPING TO THE SOUTH THAT WILL MOVE
  OVER THE WARNING AREA BETWEEN 100 AM AND 300 AM.  

NEVER DRIVE ACROSS WATER OF UNKNOWN DEPTH. TURN AROUND... DO NOT 
DROWN. 

LAT...LON 3551 8017 3577 8004 3624 7975 3623 8031
      3603 8048

$$

BADGETT
3 follow-up statements
000 
WGUS72 KRAH 280444
FFSRAH
NCC057-067-081-280745-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1245 AM EDT TUE SEP 28 2004

...A FLASH FLOOD WARNING CONTINUES IN EFFECT FOR FORSYTH...GUILFORD 
AND DAVIDSON COUNTIES THROUGH 345 AM...

AT 1245 AM EDT DOPPLER RADAR INDICATED SEVERAL BANDS OF HEAVY 
RAINFALL OVER THE PIEDMONT TRIAD REGION. ONE BAND EXTENDED FROM 
NORTHEAST RANDOLPH COUNTY NORTHWEST ACROSS GREENSBORO IN GUILFORD 
COUNTY... AND INTO NORTHEAST FORSYTH COUNTY NEAR BELEWS LAKE.
THIS BAND OF HEAVY RAIN WAS MOVING OUT OF THE WARNING AREA. IT 
PRODUCED BETWEEN 2 AND 2.5 INCHES OF RAIN OVER PORTIONS OF FORSYTH 
COUNTY... NORTHEAST DAVIDSON COUNTY... AND WESTERN GUILFORD COUNTY 
EARLIER. FLOODING WAS REPORTED IN DOWNTOWN WINSTON-SALEM WHERE AN 
APARTMENT BUILDING WAS FLOODED AROUND 1210 AM. 
 
AT 1245 AM... ANOTHER BAND OF HEAVY RAIN EXTENDED ACROSS SOUTHWEST 
DAVIDSON COUNTY. THIS SECOND BAND WILL LIKELY AFFECT MUCH OF THE 
PIEDMONT TRIAD REGION IN THE WARNED AREAS THROUGH 345 AM... AS IT 
MOVES TO THE NORTH-NORTHWEST AT 40 MPH. RAINFALL RATES IN EXCESS OF 
2 INCHES PER HOUR WILL LIKELY OCCUR AS THIS BAND MOVES THROUGH. THIS 
WILL PRODUCE ADDITIONAL FLOODING.   

SOME LOCATIONS THREATENED WITH FLASH FLOODING INCLUDE... 
WINSTON-SALEM... THOMASVILLE... LEXINGTON... HIGH POINT... 
GREENSBORO. 

NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO 
RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. 

$$

BADGETT
000 
WGUS72 KRAH 280542
FFSRAH
NCC057-067-081-280745-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
145 AM EDT TUE SEP 28 2004

...A FLASH FLOOD WARNING CONTINUES IN EFFECT FOR FORSYTH...GUILFORD 
AND DAVIDSON COUNTIES THROUGH 345 AM...

AT 145 AM EDT DOPPLER RADAR INDICATED TORRENTIAL RAIN ASSOCIATED 
WITH A RAIN BAND MOVING INTO DAVIDSON AND SOUTHWEST FORSYTH 
COUNTIES. THIS BAND WAS MOVING TO THE NORTH AT 40 MPH AND WILL 
AFFECT DAVIDSON... FORSYTH... AND GUILFORD COUNTIES BETWEEN 145 AM 
AND 245 AM. 

RAINFALL RATES OF 1.5 TO 2.5 INCHES IN THE HOUR WILL OCCUR WITH THIS 
RAIN BAND ACROSS THE WARNED AREA FROM HIGH ROCK TO LEXINGTON.. 
THOMASVILLE.. HIGH POINT... GREENSBORO... WINSTON-SALEM... AND 
KERNERSVILLE. FLOODING HAD ALREADY BEEN REPORTED FROM THE EARLIER 
TORRENTIAL RAINFALL. ADDITIONAL FLASH FLOODING IS LIKELY THROUGH 345 
AM. 

NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO 
RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. 

$$

BADGETT
000 
WGUS72 KRAH 280650
FFSRAH
NCC057-067-081-280745-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
250 AM EDT TUE SEP 28 2004

...A FLASH FLOOD WARNING CONTINUES IN EFFECT FOR FORSYTH...GUILFORD 
AND DAVIDSON COUNTIES THROUGH 345 AM...

AT 250 AM EDT DOPPLER RADAR INDICATED A VERY HEAVY RAIN BAND 
EXTENDING FROM SOUTHEAST TO NORTHWEST ACROSS FORSYTH... SOUTHERN 
GUILFORD... AND NORTHERN RANDOLPH COUNTIES. THIS HEAVY RAIN BAND WAS 
PRODUCING RAINFALL RATES OF 1.5 TO 2 INCHES PER HOUR OVER THE 
REGION. RAINFALL AMOUNTS OF 1 TO 3 INCHES HAD ALREADY FALLEN OVER 
THESE AREAS BEFORE THIS RAIN BAND MOVED IN. ADDITIONAL HEAVY RAIN 
WILL CONTINUE TO PRODUCE FLASH FLOODING IN WINSTON-SALEM AND 
GREENSBORO THROUGH 345 AM. 

ANOTHER BAND OF HEAVY EXTENDED FROM SOUTHEAST TO NORTHWEST ACROSS 
WESTERN DAVIDSON COUNTY. THIS BAND WAS PRODUCING RAINFALL RATES OF 
AROUND 1 INCH PER HOUR. BOTH THESE BANDS OF HEAVY RAIN WILL CONTINUE 
TO MOVE TO THE NORTH THROUGH THE WARNED COUNTIES BETWEEN 245 AM AND 
345 AM. FLASH FLOODING WILL CONTINUE. 

FLASH FLOODING HAS BEEN REPORTING IN THOMASVILLE... LEXINGTON... AND 
WINSTON-SALEM. NUMEROUS STREETS ARE CLOSED IN LEXINGTON AND 
THOMASVILLE. 

IN WINSTON-SALEM... THE OLD TOWN RECREATIONAL CENTER WAS SET UP AS 
AN EVACUATION SHELTER FOR THE FAMILIES THAT WERE EVACUATED FROM THE 
AN APARTMENT COMPLEX IN DOWNTOWN EARLIER. 

NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO 
RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. 

$$

BADGETT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 27, 9:00 PM EDT, 2 hours 45 minutes earlier.

Area forecast discussion, Sep 27, 9:00 PM EDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
900 PM EDT MON SEP 27 2004

.SYNOPSIS...
THE TROPICAL DEPRESSION WAS LOCATED OVER EAST CENTRAL GEORGIA AT 830
PM... SOUTH OF ATHENS... MOVING NNE. A WARM FRONT EXTENDED FROM THE
REMNANT LOW NE THROUGH UPSTATE SC... TO NEAR ROCKINGHAM...
CARTHAGE... SANFORD... RALEIGH... LOUISBURG... AND WARRENTON.

&&

.SHORT TERM (REST OF TONIGHT)...

ISOLATED TORNADOES HAVE OCCURRED WITH SEVERAL OF THE STRONGEST CELLS
LATE THIS AFTERNOON AND EVENING ALONG AND NEAR THE WARM FRONT OVER
THE SANDHILLS AND EASTERN PIEDMONT. THE TORNADO ACTIVITY HAS
DECREASED WITH LOSS OF HEATING SINCE 745 PM... WITH NO FURTHER
REPORTS SINCE THAT TIME. HOWEVER... IT APPEARS THAT AN ISOLATED
TORNADO THREAT WILL CONTINUE ALONG THE WARM FRONT THROUGH THE
NIGHT...  WITH THE APPROACH OF THE REMNANT TROPICAL LOW PRESSURE AN
INCREASING HELICITY. PLAN ON AN ADDITIONAL TORNADO WATCH ALONG AND
EAST OF THE BOUNDARY OVERNIGHT... ESPECIALLY ALONG THE APPROACHING
RAIN BAND OR SQUALL LINE FROM THE CAE AREA. THE GSO SOUNDING
INDICATED HELICITY OF 200+ M2/S2. THIS INCREASES TO 400 M2/S2 ALONG
THE BOUNDARY PER SPC.

THE THREAT OF FLASH FLOODING WILL INCREASE WITH THE APPROACH OF THE
MAIN BODY OF HEAVY RAIN ASSOCIATED WITH THE ACTUAL CIRCULATION AFTER
MIDNIGHT. THE GREATEST THREAT WILL BE ALONG AND SLIGHTLY TO THE LEFT
OF THE LOW PRESSURE TRACK... WITH THE COLDEST CLOUD TOPS AND
HEAVIEST RAIN JUST NORTH OF THE CORE... IN THE COMMA HEAD REGION...
EXPECT THE HEAVIEST RAINS OVER THE WESTERN PIEDMONT WITH 2-4 INCHES
STILL LIKELY. THIS HEAVY RAIN SHOULD SHIFT NE THROUGH THE NW AND N
PIEDMONT AFTER DAYBREAK AS THE LOW PRESSURE TURNS TO THE NE.

THE REMNANT LOW SHOULD TURN NE ALONG THE FRONTAL BOUNDARY OVERNIGHT
AND EARLY TUESDAY TO MOVE ACROSS THE PIEDMONT OF NC. THIS TRACK IS
SUPPORTED BY THE LOW LEVEL STABLE AIR MASS IN PLACE OVER THE WESTERN
PIEDMONT. POTENTIAL OF ISOLATED TORNADOES WILL BE ALONG THE WARM
FRONT AS THE LOW APPROACHES INCREASING HELICITY. FLOOD THREAT WILL
BE MOSTLY ALONG AND NW OF THE LOW TRACK.

NO CHANGES TO THE ZONES UNTIL ADDITIONAL TORNADO WATCHES ARE ISSUED.
&&

.PREVIOUS DISCUSSION...
THE FOLLOWING WAS ORIGINALLY ISSUED AT 250 PM EDT MON SEP 27 2004

SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...

HPCS JEANNE TRACK HAS TRENDED SLOWER AND A LITTLE LEFT SINCE
YESTERDAY. INITIALLY WEAK DEEP LAYER SHEAR HAS KEPT THE HEAVY RAIN
SHIELD CLOSER TO THE STORMS CENTER... WITH VERY SLOW NORTHWARD
PROGRESSION OF THE FIRST RAIN BAND INTO SOUTH CENTRAL NC. THE DEEP
LAYER SHEAR IS PROGGED TO INCREASE TO THE LEFT OF THE CENTER
TOMORROW BUT REMAIN ALONG-SHEAR... WHICH WOULD TEND TO SHOVE THE
HEAVY RAIN SHIELD WELL NNE OF THE CENTER AND LIMIT EXCESSIVE
RAINFALL TOTALS. THE STRONG INVERTED TROUGH EXTENDING NORTHEAST FROM
JEANNE ACROSS THE CWA SHOULD HOLD STATIONARY OR DRIFT A BIT TO THE
NORTHWEST... AND THIS MAY SERVE AS A HEAVY RAIN FOCUS OVERNIGHT
THROUGH TUE MORNING. WILL LEAVE THE FLASH FLOOD WATCH AS IS...
ALTHOUGH WILL EXTEND IT A BIT IN TIME UNTIL 4 PM TUE. EXPECT TOTALS
OF 2 TO 4 INCHES... A LITTLE LESS IN THE COASTAL PLAIN. REGARDING
THE TORNADO RISK... UNLESS THE SURFACE TROUGH MOVES WELL WEST OF THE
CWA... THE NE WINDS ON ITS WEST SIDE WITHIN THE WEDGED AIR MASS WILL
POSE A SERIOUS THREAT OF GREATLY ENHANCED HELICITIES AS JEANNES
CENTER APPROACHES... AND ESPECIALLY WHERE A LITTLE HEATING CAN RAISE
CAPES. A BROAD SPS FOR THIS THREAT WILL BE ISSUED. FOR TUE... WILL
TAPER OFF PRECIP CHANCES FROM SOUTHWEST TO EAST AS THE CIRCULATION
CENTER EXITS BY EVENING ACCORDING TO THE OFFICIAL TRACK. LOWS 65-72
TONIGHT... HIGHS 71-78 TUE.

LONG TERM (WEDNESDAY THROUGH MONDAY)...

THE GFS/ECMWF/00Z UKMET AGREE ON JEANNE OFFSHORE AND MOVING QUICKLY
AWAY WED (ALTHOUGH THE OLD UKMET AND DGEX HOLD IT CLOSER TO THE
COAST). WILL CONTINUE TREND OF DRYING BUT WITH THE UPPER JET
OVERHEAD AND A FAIRLY BRISK SOUTHERN STREAM WEST-SOUTHWESTERLY FLOW
PERSISTING... WE SHOULD SEE ENOUGH MID LEVEL SKY COVER FOR PERIODS
OF PARTLY CLOUDY SKIES THROUGH THE END OF THE WEEK. THEN A DEEP
TROUGH TRANSLATES EASTWARD WITH AN ATTENDANT COLD FRONT... ALTHOUGH
WITH SCANT OPPORTUNITY FOR ANY MOISTURE RETURN IN THE LOW LEVELS...
WILL KEEP THE FROPA DRY FOR NOW. WILL FAVOR TEMPS NEAR THE GFS
ENSEMBLE MOS GUIDANCE.

AVIATION...
KEEP THE LOW CLOUDS IN THROUGH TUE MORNING WITH HEAVY RAIN MOVING IN
OVER THE NEXT SEVERAL HOURS AND LOW LEVEL WIND SHEAR OVERNIGHT INTO
TUE MORNING.
&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NC...FLASH FLOOD WATCH FOR MOST OF CENTRAL NC.
&&

SYNOPSIS (UPDATE)...
SHORT TERM (UPDATE)...BADGETT
Hazardous weather outlook, Sep 27, 6:45 AM EDT, 17 hours before
HAZARDOUS WEATHER OUTLOOK...CORRECTION
NATIONAL WEATHER SERVICE RALEIGH NC
645 AM EDT MON SEP 27 2004

NCZ007>011-021>028-038>043-073>078-083>086-088-089-280830-
ALAMANCE NC-ANSON NC-CHATHAM NC-CUMBERLAND NC-DAVIDSON NC-DURHAM NC-
EDGECOMBE NC-FORSYTH NC-FRANKLIN NC-GRANVILLE NC-GUILFORD NC-
HALIFAX NC-HARNETT NC-HOKE NC-JOHNSTON NC-LEE NC-MONTGOMERY NC-
MOORE NC-NASH NC-ORANGE NC-PERSON NC-RANDOLPH NC-RICHMOND NC-
SAMPSON NC-SCOTLAND NC-STANLY NC-VANCE NC-WAKE NC-WARREN NC-WAYNE NC-
WILSON NC-
INCLUDING THE CITIES OF...ALBEMARLE...ASHEBORO...BURLINGTON...
CHAPEL HILL...CLINTON...DURHAM...FAYETTEVILLE...GOLDSBORO...
GREENSBORO...HENDERSON...LAURINBURG...LEXINGTON...LILLINGTON...
LOUISBURG...MOUNT OLIVE...NASHVILLE...OXFORD...PITTSBORO...RAEFORD...
RALEIGH...ROANOKE RAPIDS...ROCKINGHAM...ROCKY MOUNT...ROXBORO...
SANFORD...SMITHFIELD...SOUTHERN PINES...TARBORO...TROY...WADESBORO...
WARRENTON...WILSON AND WINSTON-SALEM
552 AM EDT MON SEP 27 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS AND POSSIBLE
TORNADOES OVER THE SOUTHERN HALF OF CENTRAL NORTH CAROLINA.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AND POSSIBLE
TORNADOES OVER THE NORTHERN HALF OF CENTRAL NORTH CAROLINA.

A FLASH FLOOD WATCH IS ALSO IN AFFECT FOR THE PIEDMONT AND WESTERN
SANDHILLS OF CENTRAL NORTH CAROLINA. RAINFALL TOTALS COULD BE 2 TO 4
INCHES WITH LOCALLY HEAVIER AMOUNTS IN  EXCESS OF 5 INCHES.

.DAY TWO...
SHOWERS AND THUNDERSTORMS WILL TAPER OFF FROM THE SOUTH DURING THE
DAY TUESDAY. THERE WILL BE A LINGERING CHANCE OF HEAVY RAIN THROUGH
THE EARLY MORNING HOURS.

.DAYS THREE THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

EMERGENCY MANAGEMENT OFFICIALS AND LOCAL STORM SPOTTER GROUPS SHOULD
CLOSELY MONITOR THE LATEST FORECASTS AND STATEMENTS FROM THE
NATIONAL WEATHER SERVICE.

27

In the hours before

Local storm report, Sep 27, 9:13 PM EDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...AMENDED
NATIONAL WEATHER SERVICE RALEIGH NC
913 PM EDT MON SEP 27 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TORNADO          2 NE HOLLY SPRINGS      35.68N 78.81W
09/27/2004                   WAKE               NC   TRAINED SPOTTER

            WIDESPREAD DAMAGE NEAR INTERSECTION OF KILDAIRE FARM ROAD
            AND HOLLY SPRINGS ROAD. 4 MOBILE HOMES DAMAGED. PORCH
            BLOWN OFF A MOBILE HOME...NEIGHBORING SHED TOTALLY
            DESTROYED. ANOTHER MOBILE HOME SUSTAINED ROOF DAMAGE.
            NUMEROUS TREES AND POWER LINES DOWN. ESTIMATED DAMAGE
            10 TO 15 THOUSAND DOLLARS.

&&

MWS
Local storm report, Sep 27, 9:14 PM EDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
914 PM EDT MON SEP 27 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TORNADO          2 W EAGLE SPRINGS       35.30N 79.69W
09/27/2004                   MOORE              NC   EMERGENCY MNGR

            FUNNEL CLOUD REPORTED ALONG HIGHWAY 211 NEAR THE MOORE
            AND MONTGOMERY COUNTY LINE.

&&

MWS
Local storm report, Sep 27, 9:36 PM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
936 PM EDT MON SEP 27 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND DMG     STAR                    35.40N 79.78W
09/27/2004                   MONTGOMERY         NC   LAW ENFORCEMENT

            STAR - ETHER AREA SMALL TREES DOWN...POWER OUTAGES.
            BISCOE OFFICER HOME NORTH OF STAR- ALUMINUM SIDING RIPPED
            OFF, SOME ROOF DAMAGE, DAMAGE TO BARN.

&&

RLH
Local storm report, Sep 27, 9:39 PM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
939 PM EDT MON SEP 27 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND DMG     8 NW STAR               35.48N 79.88W
09/27/2004                   MONTGOMERY         NC   LAW ENFORCEMENT

            SMALL TREES DOWN. A LARGE PINE TREE FELL BLOCKING NC 134

&&

RLH
Local storm report, Sep 27, 10:16 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1016 PM EDT MON SEP 27 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TORNADO          11 S CANDOR             35.13N 79.74W
09/27/2004                   RICHMOND           NC   LAW ENFORCEMENT

            POSSIBLE TORNADO ON JONES SPRING CHURCH RD AND STATE RD
            1458. TREES AND POWER LINES DOWN.

&&

REU
Special weather statement, Sep 27, 10:24 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1024 PM EDT MON SEP 27 2004

NCZ021-022-038-039-073>075-083>086-280500-
ANSON NC-DAVIDSON NC-FORSYTH NC-GUILFORD NC-HOKE NC-MONTGOMERY NC-
MOORE NC-RANDOLPH NC-RICHMOND NC-SCOTLAND NC-STANLY NC-
INCLUDING THE CITIES OF...ALBEMARLE...ASHEBORO...GREENSBORO...
LAURINBURG...LEXINGTON...RAEFORD...ROCKINGHAM...SOUTHERN PINES...
TROY...WADESBORO AND WINSTON-SALEM
1024 PM EDT MON SEP 27 2004

....RAIN WILL BECOME HEAVY OVERNIGHT...

RAIN WILL BECOME WIDESPREAD THROUGH 12 MIDNIGHT ACROSS THE WESTERN
AND SOUTHERN PIEDMONT AND PARTS OF THE SANDHILLS AS THE REMNANTS OF
JEANNE MOVE SLOWLY NORTHEAST TOWARD CENTRAL NORTH CAROLINA.  PERIODS
OF HEAVY RAIN WILL OCCUR IN BANDS. THIS TYPE OF SCENARIO MAY CAUSE
POCKETS OF HEAVY RAIN TO MOVE ACROSS THE SAME LOCATION...ENHANCING
THE POSSIBILITY OF FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT
FOR THE REGION THROUGH TUESDAY AFTERNOON.

IN ADDITION...THE LOW LEVEL WIND FIELD ACROSS THE SOUTHERN PIEDMONT
AND SANDHILLS CONTINUE TO SUPPORT CONDITIONS FAVORABLE FOR THE
POSSIBILITY OF SHORT LIVED TORNADOES.  A TORNADO WATCH REMAINS IN
EFFECT THROUGH 4 AM EDT FOR THE SOUTHERN PIEDMONT...SANDHILLS AND
THE SOUTHERN COASTAL PLAIN OF CENTRAL NORTH CAROLINA.

VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE
NEXT 3 HOURS CAN BE EXPECTED IN THE WESTERN AND SOUTHERN
PIEDMONT. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID
HYDROPLANING. MINOR FLOODING OF LOW LYING AREAS CAN BE EXPECTED.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA THROUGHOUT
THE NIGHT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

WSS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 11:08 PM EDTTornado WarningRAHForsyth22 min
Sep 28, 12:33 AM EDTFlash Flood WarningRAHStanly3 hr
Sep 28, 2:56 AM EDTTornado WarningRAHCumberland49 min
Sep 28, 2:59 AM EDTFlash Flood WarningRAHRandolph2 hr
Sep 28, 3:51 AM EDTFlash Flood WarningRAHDavidson, Forsyth, Guilford3 hr
Sep 28, 4:09 AM EDTTornado WarningRAHHarnett36 min
Sep 28, 4:40 AM EDTTornado WarningRAHWake35 min
Sep 28, 5:06 AM EDTFlash Flood WarningRAHRandolph114 min

Nearby

Flash Flood Warnings in North Carolina, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.